Alert archive / Kansas / Frost Advisories in 2005
Frost Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Oct 7, 2005, 2:49 PM CDT for 20 counties in Kansas. It took effect at Oct 7, 2005, 10:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2005, 2:49 PM CDT (19:49 UTC)
- In effect from
- Oct 7, 2005, 10:00 PM CDT
- Expired
- Oct 8, 2005, 8:26 AM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harvey County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 70 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 071949 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 249 PM CDT FRI OCT 7 2005 ...WIDESPREAD FROST EXPECTED TONIGHT... .A RIDGE OF HIGH PRESSURE WILL SETTLE OVER MUCH OF KANSAS TONIGHT. THIS WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS...CONDITIONS IDEAL FOR FROST DEVELOPMENT OVERNIGHT. KSZ048>053-067>072-083-093>096-098>100-080400- /X.NEW.KICT.FR.Y.0002.051008T0300Z-051008T1400Z/ ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER- GREENWOOD-WOODSON-ALLEN-SEDGWICK-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 249 PM CDT FRI OCT 7 2005 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL QUICKLY AFTER SUNSET. AS A RESULT, FROST WILL DEVELOP OVERNIGHT AND LAST UNTIL THE MID MORNING HOURS OF SATURDAY. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KRC
3 follow-up statements
000 WWUS73 KICT 080303 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1003 PM CDT FRI OCT 7 2005 ...WIDESPREAD FROST EXPECTED TONIGHT... .A RIDGE OF HIGH PRESSURE WILL SETTLE OVER MUCH OF KANSAS TONIGHT. THIS WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS... CONDITIONS IDEAL FOR FROST DEVELOPMENT OVERNIGHT. KSZ048>053-067>072-083-093>096-098>100-081400- /X.EXT.KICT.FR.Y.0002.051008T0700Z-051008T1400Z/ ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER- GREENWOOD-WOODSON-ALLEN-SEDGWICK-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 1003 PM CDT FRI OCT 7 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... A FROST ADVISORY IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO LOWS IN THE MID TO UPPER 30S. AS A RESULT...FROST WILL DEVELOP OVERNIGHT AND LAST UNTIL THE MID MORNING HOURS OF SATURDAY. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JMC
000 WWUS73 KICT 080818 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 318 AM CDT SAT OCT 8 2005 ...WIDESPREAD FROST EXPECTED EARLY THIS MORNING... .A RIDGE OF HIGH PRESSURE WILL SETTLE OVER MUCH OF KANSAS THIS MORNING. THIS WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS... CONDITIONS IDEAL FOR FROST DEVELOPMENT EARLY TODAY. KSZ048>053-067>072-083-093>096-098>100-081400- /X.CON.KICT.FR.Y.0002.000000T0000Z-051008T1400Z/ ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER- GREENWOOD-WOODSON-ALLEN-SEDGWICK-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 318 AM CDT SAT OCT 8 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO LOWS IN THE MID TO UPPER 30S. AS A RESULT...FROST WILL DEVELOP EARLY THIS MORNING AND LAST UNTIL THE MID MORNING HOURS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KETCHAM
000 WWUS73 KICT 081326 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 826 AM CDT SAT OCT 8 2005 KSZ048>053-067>072-083-093>096-098>100-081430- /X.CAN.KICT.FR.Y.0002.000000T0000Z-051008T1400Z/ ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER- GREENWOOD-WOODSON-ALLEN-SEDGWICK-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 826 AM CDT SAT OCT 8 2005 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 7, 2:31 PM CDT, 18 minutes earlier.
Area forecast discussion, Oct 7, 2:31 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 231 PM CDT FRI OCT 7 2005 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. MAIN FORECAST PROBLEMS ARE FROST/TEMPERATURES TONIGHT, GRADIENT WINDS SUNDAY WITH RETURN FLOW. FORECAST UNCERTAINTY IS LOW. SURFACE/SATELLITE LOOP ENDING AT 19Z SHOWS A SURFACE RIDGE OF HIGH PRESSURE EXTENDING SOUTHWEST/NORTHEAST DOWN INTO THE FORECAST AREA. REMNANT CLOUDS OVER SOUTHWEST KANSAS CONTINUE TO DISSIPATE, WITH SKIES CLEAR OVER THE FORECAST AREA. DEWPOINTS REMAIN IN THE UPPER 20S TO MIDDLE 30S RANGE. FOR TONIGHT, TEMPERATURES SHOULD DROP QUICKLY AFTER SUNSET. THERE WILL BE NO CLOUDS AS SOUNDINGS INDICATE A DRY COLUMN. SURFACE PRESSURE GRADIENT WIND CALCULATIONS AS WELL AS BOUNDARY LAYER WIND FORECASTS SUGGEST VERY LITTLE WIND TONIGHT...WITH THE EXCEPTION OF CENTRAL KANSAS, WHERE SOME WIND SHOULD PICK UP AFTER 06Z. WITH THIS THINKING IN MIND, WILL ISSUE A FROST ADVISORY FOR A GOOD PORTION OF THE FORECAST AREA, MAINLY NORTH AND EAST OF SALINA-WICHITA-WINFIELD LINE. ON SUNDAY, LEE CYCLOGENESIS TAKES PLACE, CAUSING THE PRESSURE GRADIENT AND SUBSEQUENT WINDS TO INCREASE OVER THE FORECAST AREA. GUSTS TO 25 KNOTS POSSIBLE, MAINLY ACROSS THE WESTER PORTION OF THE FORECAST AREA. THIS SHOULD ALSO ADVECT WARMER TEMPERATURES INTO THE REGION. KRC .LONG TERM...MONDAY THROUGH FRIDAY. MAIN FORECAST PROBLEM IS THE SYSTEM MOVING THROUGH THE SOUTHERN PLAINS DURING THE MONDAY THROUGH WEDNESDAY TIME FRAME. FORECAST UNCERTAINTY IS LOW. THE CANADIAN/GFS/NAM ARE IN VERY GOOD AGREEMENT AT THE BEGINNING OF THE PERIOD WITH THE PLACEMENT OF THE SYNOPTIC SCALE FEATURES. ENSEMBLES OF THE GFS AND CANADIAN MODELS ARE CLUSTERED QUITE WELL WITH THE OPERATIONAL SOLUTIONS. MEANWHILE, THE ECMWF REMAINS THE OUTLIER WITH THIS SYSTEM. DPROG/DT SHOWS A CONTINUED TREND OF BRINGING THE FORCING AND ASSOCIATED PRECIPITATION INTO THE FORECAST AREA A FEW HOURS EARLIER. WILL CONTINUE TO ACCEPT THIS TREND AND ADJUST THE FORECAST DATABASE. CONTINUED TO FORECAST A DIURNAL VARIATION LESS THAN THAT OF MOS /10 DEGREES TOTAL/ FOR TUESDAY. MOS IS FORECASTING 15 DEGREES, WHICH IS LESS THAN THE 20 DEGREES IT HAD YESTERDAY, BUT STILL TOO HIGH GIVEN THE CLOUDS AND PRECIPITATION. PRECIPITATION IS FORECAST TO END EARLY WEDNESDAY. ONE THING I DO NOT LIKE IS HOW THE GFS IS FORECASTING PRECIPITATION IN AN AREA OF Q VECTOR DIVERGENCE/ISENTROPIC DOWNGLIDE. WILL WAIT AND SEE HOW THIS EVOLVES. HIGH PRESSURE BUILDS INTO THE REGION BEHIND THIS SYSTEM, WITH TEMPERATURES NEAR NORMAL. KRC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 38 69 46 69 / 0 0 5 10 HUTCHINSON 35 69 43 70 / 0 0 5 10 NEWTON 37 69 44 69 / 0 0 5 10 ELDORADO 37 68 44 67 / 0 0 5 10 WINFIELD-KWLD 39 69 46 71 / 0 0 5 10 RUSSELL 36 70 47 69 / 0 0 5 10 GREAT BEND 37 70 47 71 / 0 0 5 10 SALINA 37 69 45 70 / 0 0 5 10 MCPHERSON 37 69 45 70 / 0 0 5 10 COFFEYVILLE 35 68 45 68 / 0 0 5 10 CHANUTE 35 67 42 65 / 0 0 5 10 IOLA 34 67 42 64 / 0 0 5 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 10 PM FRIDAY TO 9 AM SATURDAY FOR KSZ048>053- 067>072-083-093>096-098>100. &&
Hazardous weather outlook, Oct 7, 10:53 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1053 AM CDT FRI OCT 7 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1053 AM CDT FRI OCT 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS RETURN TO THE PLAINS FOR SUNDAY NIGHT THROUGH TUESDAY AS A STRONG STORM SYSTEMS MOVES ACROSS THE AREA. AT THIS TIME, ITS TOO EARLY TO TELL, IF ANY OF THE THUNDERSTORMS WILL PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM KED/KETCHAM
Nearby
Frost Advisories in Kansas, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.